.I have just been prescribed Viibryd for anxiety. I have been on everything under the sun and my doctor is at the end of his rope with me. This is pretty much our last option. I would love some advice on this med as I am always Leary of side effects with new meds. Particularly weight gain, as I have recently lost a lot of weigh and don't want to gain it back. Any advice would be greatly appreciated
2 Sep 2011
Viibryd is a relatively new antidepressant with little track record, just hit the market back in April 2011. You may experience the usual side effects when first starting the Viibryd such as headache, nausea and diarrhea, but these will pass with continued use. It will take several weeks for it to reach maximum effectiveness so give it a good trial. As far as the weight gain, not sure to be honest, but just watch those calories and should do fine. Good luck,
7 Sep 2011
I too take Viibryd for anxiety. I am only on day 10, but overall, I feel more positive and less focused on negative thoughts that generate anxiety. I also feel less physical stress that is associated with my anxiety. It doesn't feel like taking Xanax - no euphoria. I can be obsessive and engage in avoidance behaivors, but Viibryd hasn't helped much with these issues at this point - I don't get the feeling it will help.
As for other side effects, I am eating more and the lethargy can make it difficult to feel like exercising. I take the drug at night with food and haven't quite gotten a handle on my sleep yet - a bit of insomnia. Diarrhea is gone, but constipation still remains (not terrible though). The best part - almost no sexual side effects.
I guess that my advice is to try the drug. If it works, embrace change. I think it is worth it to modify your life to adapt to the side effects if possible. As anxiety subsides, it may be easier to see the positive aspect (flip side) of bad side effects like increased appetite, lethargy, and insomnia. They can become a real motivation to live a more healthy life - to eat less and well, regular exercise, and do what it takes to get enough sleep. After all, being overweight, tired, and sedentary only increases stress and no medication can compensate for being fundamentally unhealthy. However, if the side effects are severe and persistent, it may be time to discontinue the drug.
28 Sep 2011
I've just recently started taking the Viibryd from Celexa. I'm currently on the 10 mgs and hoping to move to 20 soon. So far, my appetite has remained the same. I really have no appetite, but my body lets me know when I need to eat. I have lost 10 pounds since starting the medications in July. I also feel like I have my life back and can actually work out, so I've been able to fit that into my schedule 2-3 times a week as well.
14 Dec 2011
I have been taking the 40mg for about 4 weeks and this medication works for me. I no longer have the feelings of dispair or sadness I used to have at night. This is the 7th type of antidepressant I've been on and for some reason, this one is helping... plus I am having a mild type of euphoria which I can't complain about. I'm a recovering addict so it is nice to have a mild feeling of euphoria without wanting to get messed up on a drug or abuse alcohol. At the end of the day, however, I really think it that every person needs to try out however many types of meds they need to in order to find the right one.
13 Mar 2012
I have been taking Cymbalta for 5 years, since I had a stroke in my spinal cord. It is very good at relieving my nerve pain and fibromyalgia pain, but my depression has recently worsened. SO, I went off the Cymbalta 4 days ago and started taking Viibryd. Result so far: I am in PAIN, I feel like I have the flu and I am still depressed. I know it takes a few weeks for the stuff to get into my system at a therapeutic level. What I want to know is: Has Viibryd been shown to help with nerve and fibro pain as Cymbalta has?
9 May 2012
I have been on Viibryd for 6 months now. I'm at 40mg. I took it because lexapro stopped helpin me. Vii helps with my depression but not anxiety. Have also gained 40lbs despite diet and personal trainer. :( I hope it helps you tho. I think it affects everyone differently. Let us know how you do! Good luck :)
28 Jan 2013
My previous medications for mild depression stopped working and I went into a terrible depression for months. My doctor prescribed Viibryd 3 weeks ago, I started it immediately. Yesterday was the best day I had in 6 months. I woke up early, cooked breakfast and dinner before 11am, cleaned my house (hadn't done any of this in months, been in my bed daily)... Enjoyed 2 soccer games with my daughter, no thought of needing a nap and felt simply WONDERFUL again. I just began the 40 dosage a few days ago, so when the full effect kicks in, I won't have any complaints at all! Feeling better makes me want to cook and eat, so I will see if this is causing me to eat more over the next few weeks... Will keep you posted on that. But I feel so good now, I even began exercising 3 days ago!!
28 Jan 2013
I suppose that this should be a new question, but this is the only Viibryd discussion that I found, so I figure I'll just ask it here.
I was taking Celexa for mild depression after becoming disabled. The doctor picked Celexa not only for the psychological effects but also because it helps to reduce headaches. It worked very well for those two things. Unfortunately I had other side effects and now he has tried changing me to Wellbutrin. It seems to work ok for the depression, but it doesn't do a thing for my persistent headaches. Someone suggested that Viibryd might work. Does anyone have any experience with this?
29 Mar 2013
I just started the 20mg dose and I love it, going up every week.definitely have to ride out the side effects of mood swings. I get kind of constipated though (which I CANNOT complain because I have had stomach issues in the past causing me to run to the bathroom everyday) but I do know its not healthy to be either.Is this a normal side effect?the constipation? I'm 22 and I've tried everything, & for a 22 year old that's very rare.This by far helps me the most and makes me feel like I'm a 22 now! Can anyone tell me though if this constipation will ride out though?
30 Mar 2013
I am hypersensitive to many meds.I have been on many antidepressants the last being lexapro. worked great for awhile. after 2 years weaned off like was supposed to. actually went thru terrible withdrawels brain fog rubbery legs sweats and shaking but I toughed it out and made it thru swearing to never do another antidepressant.I dont like the weight gain. never was heavy until I started on my first one celexa. the weight poured on and kept going.I havent been on anything for 7 years even made it thru my sons death without the crutch antidepressants.I lost the weight.I still had anxiety and depression and knew I needed my crutch back but didnt give in until I lost my sister oct 2012 and went thru so much I had to get some meds so I started the viibryd against my better wishes.It has been 2 months.I am still on five milg.
tried the tens and got headaches.I can take a childs dose of most meds and it works so doc says stay on fives if it works.It does.I take it at bedtime after 6 weeks my energy level has risen lots of energy and fewer naps more get up and go.I now feel like getting up in the morning.As long as the fives work I am not moving to tens.some people require less lucky me. no sick stomache either.so give it a try and time for it to work...
30 Mar 2013
I will reply to PetLoverLady to say I'm so sorry to hear that you suffered the loss of a child and more recently the loss of your sister. You must not refer to your meds as a "crutch." That's a very unfortunate and unhealthy way to view them. They are no different than someone who has to take meds for their heart or their thyroid. You need these medications. You may not need them forever or you might, who knows? But presently you've been depressed, from dealing for so long with what life has thrown at you, that the chemicals in your brain became imbalanced. Don't be so hard on yourself. Try to be as kind and as patient to yourself as you would be to a good friend who was hurting-I know you're a sensitive soul and you would not be hard on your friend. You've been through so much. Just celebrate that you have a good Dr and that this great med Viibryd is working for you. I've been on it for going on 10 months and I found it to be life changing. Please keep us posted!
30 Mar 2013
I have suffered from Major Depression my entire adult life (I am 60). It has only been in the last 20 or so that I have been on medication and I have tried just about everything. To put in simply, Viibryd saved my life. After trying just about everything in September of 2011 I went on Viibryd. After the usual startup issues it has been smooth sailing since then.
I have lost about 50 pounds and I feel great. My team of doctors have done a great job. There are other things in my life that are not going well, but I am fine. I can't say that I have said anything like that, ever. So I am a major fan of Viibryd. I hope it never stops working for me.
30 Mar 2013
Wish I could send you a PM of support but it's not possible. Feel free to send me one if you like. I'm soon returning to France.
Things come up in life-I hope it's not serious and quickly passes without scarring. Your straightforward wisdom is much appreciated on the site.
Best Regards from your friend,
- Viibryd Information for Consumers
- Viibryd Information for Healthcare Professionals (includes dosage details)
- Side Effects of Viibryd (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have tried almost every med out there and have terrible side effects... 40 pound weight gain on seroquel... I am just now fitting into my clothes ...
4 answers • 10 Mar 2011